Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 44, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 9, 2009, 6:43 PM CDT for 5 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2009, 6:43 PM CDT (23:43 UTC)
- Expired
- May 9, 2009, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Holmes County, MS, Humphreys County, MS, Sharkey County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 092343
FFWJAN
MSC051-053-125-151-163-100145-
/O.NEW.KJAN.FF.W.0044.090509T2343Z-090510T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
NORTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF YAZOO CITY...
SOUTHEASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ROLLING FORK...
* UNTIL 845 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING EAST INTO THE
WARNING AREA. ESTIMATED RADAR RAINFALL AMOUNTS WITH THESE
STORMS...ON THE ORDER OF TWO TO THREE INCHES...HAVE OCCURRED IN
THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MURPHY...
MIDNIGHT...EMORY...HOWARD...TOLARVILLE...BROZVILLE...FRANKLIN...
BOWLING GREEN...MCMILLAN...DELTA CITY...NITTA YUMA...PANTHER
BURN...TCHULA AND LEXINGTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
ONE TO TWO HOURS WITH TWO TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3322 8975 3317 8979 3313 8979 3312 8981
3293 8990 3289 8996 3279 9003 3268 9096
3285 9096 3286 9094 3294 9091 3311 9091
3325 9039 3334 9013
$$
EEC1 follow-up statement
000
WGUS74 KJAN 100144
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
844 PM CDT SAT MAY 9 2009
MSC051-053-125-151-163-100154-
/O.EXP.KJAN.FF.W.0044.000000T0000Z-090510T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-HOLMES MS-HUMPHREYS MS-SHARKEY MS-YAZOO MS-
844 PM CDT SAT MAY 9 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR NORTHERN
YAZOO...SHARKEY...HUMPHREYS...HOLMES AND SOUTHEASTERN WASHINGTON
COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA AND THE WARNING WILL BE ALLOWED
TO EXPIRE.
LAT...LON 3322 8975 3317 8979 3313 8979 3312 8981
3293 8990 3289 8996 3279 9003 3268 9096
3285 9096 3286 9094 3294 9091 3311 9091
3325 9039 3334 9013
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:39 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 9, 3:39 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT SAT MAY 9 2009 .SHORT TERM...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY ALONG AND NORTH OF I-20 AS A COLD FRONT SLOWLY APPROACHES FROM THE NORTHEAST. THE LATEST NAM HAS SHOWERS AND THUNDERSTORMS BECOMING MORE WIDESPREAD AFTER MIDNIGHT TONIGHT INTO SUNDAY. COMBINATIONS OF SHEAR AND INSTABILITY SHOULD BE SUFFICIENT ENOUGH TO GENERATE AT LEAST ISOLATED SEVERE STORMS CAPABLE OF HAIL AND STRONG WINDS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL MISSISSIPPI AS TRAINING OF THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH ALREADY MOIST SOIL CONDITIONS POSSIBLY LEADING TO RAPID RUNOFF. THE BULK OF THE DISTURBANCE APPROACHING THE REGION TONIGHT WILL MOVE THROUGH THE AREA ON SUNDAY. AT THAT TIME EXPECT A SLOW MOVING FRONTAL BOUNDARY NEAR AND PARALLEL TO THE I-20 CORRIDOR. ALONG AND SOUTH OF THIS BOUNDARY MOISTURE/LIFT/INSTABILITY COMBOS WILL AGAIN BE ENOUGH TO WORRY ABOUT SEVERE WEATHER WITH SOME STORMS THAT FORM. HOWEVER...LOCATIONS TO THE NORTH WILL LIKELY BE IN A COOLER REGIME WHERE ISENTROPIC LIFTING PROCESSES WILL BRING RAIN AND ONLY ISOLATED AND TAMER STORMS. REMAINED CLOSE TO GUIDANCE TEMPS THROUGH THE SHORT TERM. GUIDANCE POPS DID NOT SEEM HIGH ENOUGH AND WERE INCREASED ACROSS THE NORTHERN ZONES TONIGHT. /27/ .LONG TERM...MORE ACTIVE WEATHER FOR THE LONG TERM. A BOUNDARY WILL BE PUSHED A LITTLE FARTHER SOUTH MONDAY AS A SHORTWAVE AND ASSOCIATED SURFACE HIGH DROPS OUT OF CANADA AND OVER THE UPPER GREAT LAKES REGION. ALTHOUGH DRIER AND COOLER AIR WILL MOVE OVER OUR NORTHERN ZONES...OUR WARM MOIST AIRMASS WILL BE OVER THE SOUTH ALONG AND SOUTH OF THE BOUNDARY. THE GFS HINTS AT ANOTHER MCS DEVELOPING TO THE WEST AND TRACKING EAST ALONG THE BOUNDARY. THIS WOULD SPELL FOR US A POSSIBLE MCS AND SEVERE WEATHER FOR OUR SOUTHERN ZONES MONDAY AFTERNOON AND EVENING. THE HIGHS MONDAY WILL DEPEND ON THE ACTUAL POSITION OF THE BOUNDARY BUT...TEMPERATURES WILL TOP OUT BELOW NORMAL IN THE 70S NORTH OF THE BOUNDARY. THE SHORTWAVE AND SFC HIGH SHIFT EAST TUESDAY. THE RESULTING EAST TO SOUTHEAST LOW LEVEL FLOW WILL HELP THE BOUNDARY RETREAT BACK TO THE NORTH. THE GFS MAY BE TOO FAST WITH THE RECOVERY OF THE MOIST AIR BACK INTO OUR CWFA BUT HINTS AT ANOTHER POSSIBLE MCS DEVELOPING WEST AND MOVING ACROSS OUR NORTHERN ZONES TUESDAY EVENING. GFS AND ECMWF AGREE THAT OUR CWFA WILL BE BACK IN THE WARM SECTOR AREAWIDE BY WEDNESDAY MORNING THOUGH AND AGREE THAT A CLOSED LOW WILL TRACK EAST ACROSS THE NORTHERN TIER STATES AND DROP A COLD FRONT INTO THE CENTRAL PLAINS WEDNESDAY. BOTH GFS AND ECMWF DROP THE COLD FRONT INTO OUR AREA THURSDAY AND MOVE IT TO THE GULF COAST BY THURSDAY EVENING. HIGH PRESSURE SURFACE AND ALOFT SHOULD LIMIT CONVECTION OVER MUCH OF THE AREA FRIDAY AND FRIDAY NIGHT BEFORE THE BOUNDARY STARTS RETURNING NORTH ACROSS OUR AREA SATURDAY. /22/ && .AVIATION...VFR CLOUD LAYERS REMAIN ACROSS OUR CWFA IN THE WAKE OF MORNING MCS THAT CROSSED N MS EARLIER. UPSTREAM BUILDING TSRA COMPLEX IN THE ARKLATEX HEADING TOWARD THE OUTFLOW BOUNDARY LYING ALONG A CROSSETT AR TO LOUISVILLE MS LINE. DAYTIME HEAT HELPING TO DEVELOP SHRA ALONG THIS AXIS AND TSRA ARE SURE TO FOLLOW THROUGH AT LEAST 02Z. IMPRESSIVE WARM MID LAYER CAP SHOULD SERVE TO INHIBIT VERTICAL MOTION FARTHER S. THE BEST RAIN CHANCES WILL BE ALONG HIGHWAY 82 AS INCOMING MCS HEADS EWD TONIGHT. OTHERWISE...VFR CONDITIONS WILL GIVE WAY TO SOME 1500-2500 FT CEILINGS LATE TONIGHT...GENERALLY AFTER 09Z LASTING UNTIL 15Z SUNDAY. THE INCOMING SURFACE FRONT NEAR KSHV-KUOX LINE SHOULD APPROACH I-20 LATE TONIGHT SO THAT ON SUNDAY LEFTOVER TSRA OUTFLOW BOUNDARIES SET THE STAGE FOR MORE CONVECTION ACROSS THE CENTRAL AND SRN PORTIONS OF OUR CWFA. WINDS SHOULD GENERALLY BE ON THE LIGHT SIDE 10-12 KTS EXCEPT NEAR TSRA. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 83 64 77 / 41 27 46 56 MERIDIAN 67 83 63 78 / 39 31 39 55 VICKSBURG 66 82 65 77 / 43 23 47 54 HATTIESBURG 69 88 68 82 / 18 17 19 48 NATCHEZ 66 86 67 79 / 24 18 31 47 GREENVILLE 63 72 60 72 / 71 48 63 57 GREENWOOD 62 74 61 72 / 71 51 61 52 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MSZ018-019-025>039. LA...NONE. AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ARZ074-075. && 27/22/40
Hazardous weather outlook, May 9, 2:13 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO FIRST GROUP NATIONAL WEATHER SERVICE JACKSON MS 213 PM CDT SAT MAY 9 2009 ARZ074-075-MSZ018-019-025>039-101915- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 213 PM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI LINE TONIGHT AND EARLY SUNDAY. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AN APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT THROUGH THE EVENING... WITH THE SHOWERS AND THUNDERSTORMS REDEVELOPING THROUGH TONIGHT. THE POTENTIAL FOR THE REPEATED TRAINING OF THUNDERSTORMS OVER THE SAME AREAS TONIGHT AND EARLY SUNDAY WILL BRING THE RISK FOR LOCALLY HEAVY RAINFALL OF UP TO 3 INCHES TO THESE AREAS AND A FLASH FLOOD WATCH CONTINUES THROUGH AT LEAST 7 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE RISK OF SEVERE STORMS SUNDAY NIGHT AND MONDAY SHOULD SHIFT TO THE SOUTH OF THESE LOCATIONS IN SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI. A RETURNING WARM FRONT BY TUESDAY COULD BRING ADDITIONAL STORMS BACK INTO THE AREA HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT AND EARLY SUNDAY. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ007>009-015-016-023-025-MSZ040>058-101915- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 213 PM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND GENERALLY NORTH OF THE INTERSTATE TWENTY CORRIDOR TONIGHT AND EARLY SUNDAY. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF OUTFLOW BOUNDARIES AND AN APPROACHING COLD FRONT IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT THIS EVENING. A MORE ORGANIZED CLUSTER OF THUNDERSTORMS COULD MOVE INTO THESE AREAS DURING THE OVERNIGHT. BY SUNDAY AFTERNOON...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE SOUTHERN PORTIONS OF THE OUTLOOK AREA AS INTERACTING OUTFLOW BOUNDARIES AND DAYTIME HEATING COMBINE FOR ADDITIONAL DEVELOPMENT. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN MONDAY AFTERNOON AND EVENING AS A STALLED FRONTAL BOUNDARY SETTLES TO JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR A FEW HOURS AT A TIME TONIGHT THROUGH MONDAY. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ024-026-MSZ059>066-072>074-101915- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 213 PM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT CAPABLE OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS MAINLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. ON SUNDAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA AS INTERACTING OUTFLOW BOUNDARIES AND DAYTIME HEATING COMBINE FOR ADDITIONAL DEVELOPMENT. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS SUNDAY EVENING AND THEN AGAIN MONDAY AFTERNOON AND EVENING AS A STALLED FRONTAL BOUNDARY SETTLES TO JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR A FEW HOURS AT A TIME SUNDAY THROUGH MONDAY. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, May 9, 4:11 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 PM CDT SAT MAY 9 2009 ARZ074-075-LAZ007>009-015-MSZ018-034-040-092205- ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA- RICHLAND LA-BOLIVAR MS-WASHINGTON MS-ISSAQUENA MS- 411 PM CDT SAT MAY 9 2009 ...LINE OF STRONG THUNDERSTORMS CROSSING SOUTHEAST ARKANSAS... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS AND LIGHTNING STRIKES WAS LOCATED FROM 35 MILES NORTHWEST OF ROSEDALE TO 35 MILES SOUTHWEST OF CROSSETT AT 407 PM CDT...MOVING EAST AT 35 MPH. GUSTY NORTHWEST WINDS...VERY HEAVY RAIN OF ONE TO TWO INCHES ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY PASS THROUGH BASTROP...CROSSETT...DERMOTT...LAKE VILLAGE AND ROSEDALE AREAS BEFORE 530 PM. THE STORMS SHOULD CROSS THE MISSISSIPPI RIVER AND INTO THE DELTA AROUND 6 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN ISSAQUENA...WASHINGTON...BOLIVAR...CHICOT AND ASHLEY COUNTIES...AND EXTREME NORTH CENTRAL RICHLAND...NORTHERN EAST CARROLL...WEST CARROLL AND MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, May 9, 5:14 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 514 PM CDT SAT MAY 9 2009 MSZ019-025-092225- SUNFLOWER MS-LEFLORE MS- 514 PM CDT SAT MAY 9 2009 ...STRONG THUNDERSTORMS BUILDING BETWEEN INDIANOLA AND GREENWOOD... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MOORHEAD AT 513 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LEFLORE AND EAST CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, May 9, 6:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 617 PM CDT SAT MAY 9 2009 MSZ025>028-035-036-100000- GRENADA MS-LEFLORE MS-CARROLL MS-MONTGOMERY MS-HOLMES MS-HUMPHREYS MS- 617 PM CDT SAT MAY 9 2009 ...LINE OF STRONG THUNDERSTORMS FROM GRENADA TO BELZONI MOVING EAST.. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED FROM GRENADA TO 3 MILES NORTHEAST OF BELZONI AT 615 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN HUMPHREYS...NORTHERN HOLMES...NORTHWESTERN MONTGOMERY...CARROLL...SOUTHERN LEFLORE AND GRENADA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 4:16 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more | 35 hr |
| May 9, 5:35 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 40 min |
| May 9, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 43 min |
| May 9, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 49 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 48 min |
| May 9, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 44 min |
| May 9, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 53 min |
| May 9, 6:44 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 52 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.